EconPapers    
Economics at your fingertips  
 

Asymptotically optimal selection of a piecewise polynomial estimator of a regression function

Keh-Wei Chen

Journal of Multivariate Analysis, 1987, vol. 22, issue 2, 230-244

Abstract: Let (X, Y) be a pair of random variables such that X = (X1,..., Xd) ranges over a nondegenerate compact d-dimensional interval C and Y is real-valued. Let the conditional distribution of Y given X have mean [theta](X) and satisfy an appropriate moment condition. It is assumed that the distribution of X is absolutely continuous and its density is bounded away from zero and infinity on C. Without loss of generality let C be the unit cube. Consider an estimator of [theta] having the form of a piecewise polynomial of degree kn based on mnd cubes of length 1/mn, where the mnd(dkn+d) coefficients are chosen by the method of least squares based on a random sample of size n from the distribution of (X, Y). Let (kn, mn) be chosen by the FPE procedure. It is shown that the indicated estimator has an asymptotically minimal squared error of prediction if [theta] is not of the form of piecewise polynomial.

Keywords: nonparametric; regression; model; selection; least; squares; asymptotic; efficiency (search for similar items in EconPapers)
Date: 1987
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0047-259X(87)90087-X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:22:y:1987:i:2:p:230-244

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:22:y:1987:i:2:p:230-244